Alert archive / North Dakota / Red Flag Warnings in 2006

Red Flag Warning 20, NWS Bismarck, ND

August 4, 200621 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Aug 4, 2006, 2:18 PM MDT for 21 counties in North Dakota. It took effect at Aug 5, 2006, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2006, 2:18 PM MDT (20:18 UTC)
In effect from
Aug 5, 2006, 11:00 AM MDT
Expired
Aug 5, 2006, 6:59 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 21 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 73 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-607 J/kg
Mixed-layer LCL
1700 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 042018
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
318 PM CDT FRI AUG 4 2006

...RED FLAG WARNING THROUGH THIS EVENING SOUTH CENTRAL AND AGAIN 
SATURDAY FOR MOST OF THE WEST AND SOUTH CENTRAL...

.A COMBINATION OF LOW RELATIVE HUMIDITY VALUES AND GUSTY SOUTH WINDS 
WILL CREATE POTENTIAL FOR LARGE FIRE GROWTH THROUGH THIS EVENING IN 
FAR SOUTH CENTRAL NORTH DAKOTA. DRY LIGHTNING IS ALSO POSSIBLE... 
EVEN IN THE AREAS NOT EXPERIENCING THE STRONGEST WINDS. A COLD FRONT 
WILL BRING STRONG NORTHWEST WINDS OF 20 TO 30 MPH ON SATURDAY TO
SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL NORTH DAKOTA. THIS
COMBINED WITH LOW HUMIDITY VALUES WILL CREATE THE POTENTIAL FOR
VERY LARGE AND WIND DRIVEN GRASS FIRES.

NDZ021-022-050430-
/O.CAN.KBIS.FW.W.0019.000000T0000Z-060805T0200Z/
/O.NEW.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
MCLEAN-SHERIDAN-
318 PM CDT FRI AUG 4 2006

...RED FLAG WARNING IS CANCELLED...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM CDT SATURDAY FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CDT SATURDAY. THE
RED FLAG WARNING HAS BEEN CANCELLED. 

STRONG WINDS HAVE NOT MATERIALIZED...AND ALTHOUGH ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS EVENING...THEIR COVERAGE WILL NOT
BE EXTENSIVE ENOUGH FOR A RED FLAG WARNING.

HOWEVER...DANGEROUS CONDITIONS WILL DEVELOP ON SATURDAY AS WINDS
INCREASE FROM THE NORTHWEST AT 20 TO 30 MPH AND RELATIVE HUMIDITY
VALUES FALL TO BETWEEN 20 AND 25 PERCENT. THE POTENTIAL EXISTS FOR
LARGE AND WIND DRIVEN GRASS FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ019-020-034>036-042-045>047-050-050200-
/O.NEW.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
/O.CON.KBIS.FW.W.0019.000000T0000Z-060805T0200Z/
MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-
MCINTOSH-
318 PM CDT FRI AUG 4 2006 /218 PM MDT FRI AUG 4 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING FOR STRONG WINDS...LOW HUMIDITY...AND POTENTIAL DRY 
LIGHTNING...
...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW RELATIVE 
HUMIDITY VALUES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. 

SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE ACROSS FAR SOUTH CENTRAL 
NORTH DAKOTA THROUGH THE EVENING. WHEN COMBINED WITH RELATIVE 
HUMIDITY VALUES OF 15 TO 25 PERCENT...THE POTENTIAL EXISTS FOR
RAPID SPREAD OF WILDFIRES. A FEW THUNDERSTORMS WILL ALSO DEVELOP
LATE THIS AFTERNOON AND EVENING. THE STORMS WILL PRODUCE LIGHTNING
...AND IN SOME CASES LITTLE RAINFALL...SO EVEN IN AREAS THAT DO
NOT EXPERIENCE STRONG WINDS THIS AFTERNOON THERE EXISTS A
HEIGHTENED RISK OF WILDFIRES.

A COLD FRONT WILL PASS THROUGH THE REGION...SHIFTING WINDS TO THE 
NORTHWEST AT 20 TO 30 MPH BY NOON ON SATURDAY. HUMIDITY VALUES
WILL FALL TO AROUND 20 PERCENT. THE POTENTIAL FOR VERY LARGE...WIND
DRIVEN GRASS FIRES WILL BE SIGNIFICANT.

DUE TO EXPECTED RED FLAG CONDITIONS ON SATURDAY...ANY FIRES FROM 
TODAY OR TONIGHT WILL NEED TO BE FULLY EXTINGUISHED AND CLOSELY 
MONITORED AS THE POTENTIAL FOR REIGNTION WILL BE HIGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ017-018-031>033-040-041-043-044-050430-
/O.NEW.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
318 PM CDT FRI AUG 4 2006 /218 PM MDT FRI AUG 4 2006/

...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY 
VALUES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY. 

A COLD FRONT WILL PASS THROUGH THE REGION SATURDAY MORNING AND AS
A RESULT NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH BY NOON.
RELATIVE HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT...THUS
CREATING THE POTENTIAL FOR VERY LARGE...WIND DRIVEN GRASS FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SCHULTZ/LEBLANG
4 follow-up statements
000 
WWUS83 KBIS 050219
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
919 PM CDT FRI AUG 4 2006

...RED FLAG WARNING SATURDAY FOR MOST OF THE WEST AND SOUTH
CENTRAL DUE TO STRONG WINDS AND LOW HUMIDITIES...

.A COLD FRONT WILL BRING STRONG NORTHWEST WINDS OF 20 TO
30 MPH ON SATURDAY TO SOUTHWEST...WEST CENTRAL...AND SOUTH
CENTRAL NORTH DAKOTA. THIS COMBINED WITH LOW HUMIDITY VALUES WILL
CREATE THE POTENTIAL FOR VERY LARGE AND WIND DRIVEN GRASS FIRES.

NDZ019-020-034>036-042-045>047-050-051030-
/O.EXP.KBIS.FW.W.0019.000000T0000Z-060805T0200Z/
/O.CON.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
MERCER-OLIVER-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-
MCINTOSH-
919 PM CDT FRI AUG 4 2006 /819 PM MDT FRI AUG 4 2006/

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW
HUMIDITIES...

THE RED FLAG WARNING IN EFFECT THROUGH 9 PM THIS EVENING IS NO
LONGER IN EFFECT. HUMIDITIES HAVE RISEN AND THE THREAT OF DRY
LIGHTNING HAS ENDED. STORMS OVER THE EAST END OF THE WARNING AREA
ARE PRODUCING LIGHTNING...BUT SIGNIFICANT RAIN IS ALSO OCCURRING.

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO
9 PM CDT /8 PM MDT/ SATURDAY.

A COLD FRONT WILL PASS THROUGH THE REGION...SHIFTING WINDS TO THE
NORTHWEST AT 20 TO 30 MPH BY NOON ON SATURDAY. HUMIDITY VALUES
WILL FALL TO AROUND 20 PERCENT. THE POTENTIAL FOR VERY LARGE...
WIND DRIVEN GRASS FIRES WILL BE SIGNIFICANT.

DUE TO EXPECTED RED FLAG CONDITIONS ON SATURDAY...ANY FIRES FROM
TODAY OR TONIGHT WILL NEED TO BE FULLY EXTINGUISHED AND CLOSELY
MONITORED AS THE POTENTIAL FOR REIGNTION WILL BE HIGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ017-018-021-022-031>033-040-041-043-044-051030-
/O.CON.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
MCKENZIE-DUNN-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
919 PM CDT FRI AUG 4 2006 /819 PM MDT FRI AUG 4 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW
HUMIDITIES...

DANGEROUS FIRE WEATHER CONDITIONS WILL DEVELOP ON SATURDAY AS
WINDS INCREASE FROM THE NORTHWEST AT 20 TO 30 MPH AND RELATIVE
HUMIDITY VALUES FALL TO BETWEEN 20 AND 25 PERCENT. THE POTENTIAL
EXISTS FOR LARGE AND WIND DRIVEN GRASS FIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 050928
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
428 AM CDT SAT AUG 5 2006

...RED FLAG WARNING SATURDAY FOR MOST OF THE WEST AND SOUTH
CENTRAL DUE TO STRONG WINDS AND LOW HUMIDITIES...

.A COLD FRONT WILL BRING STRONG NORTHWEST WINDS OF 20 TO 30 MPH
ON SATURDAY TO SOUTHWEST...WEST CENTRAL...AND SOUTH CENTRAL NORTH
DAKOTA. THIS COMBINED WITH LOW HUMIDITY VALUES WILL CREATE THE
POTENTIAL FOR VERY LARGE AND WIND DRIVEN GRASS FIRES.

NDZ017>022-031>036-040>047-050-051730-
/O.CON.KBIS.FW.W.0020.060805T1700Z-060806T0200Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
428 AM CDT SAT AUG 5 2006 /328 AM MDT SAT AUG 5 2006/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY.

A COLD FRONT WILL PASS THROUGH THE REGION...SHIFTING WINDS TO THE
NORTHWEST AT 20 TO 30 MPH BY NOON ON SATURDAY. HUMIDITY VALUES
WILL FALL TO AROUND 20 PERCENT. THE POTENTIAL FOR VERY
LARGE...WIND DRIVEN GRASS FIRES WILL BE SIGNIFICANT.

DUE TO EXPECTED RED FLAG CONDITIONS ON SATURDAY...ANY FIRES FROM
TODAY OR TONIGHT WILL NEED TO BE FULLY EXTINGUISHED AND CLOSELY
MONITORED AS THE POTENTIAL FOR REIGNTION WILL BE HIGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JC
000 
WWUS83 KBIS 052004
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
304 PM CDT SAT AUG 5 2006

...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR MOST OF THE
WEST AND SOUTH CENTRAL DUE TO STRONG WINDS AND LOW HUMIDITIES...

.A COLD FRONT HAS BROUGHT GUSTY NORTHWEST WINDS OF 20 TO 35 MPH TO
THE REGION. THIS COMBINED WITH LOW HUMIDITY VALUES OF 20 TO 25
PERCENT HAS CREATED THE POTENTIAL FOR VERY LARGE AND WIND DRIVEN
GRASS FIRES. CONDITIONS WILL IMPROVE AROUND SUNSET WHEN THE WINDS
WILL DECREASE AND HUMIDITIES WILL START TO RISE AGAIN.

NDZ017>022-031>036-040>047-050-060200-
/O.CON.KBIS.FW.W.0020.000000T0000Z-060806T0200Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
304 PM CDT SAT AUG 5 2006 /204 PM MDT SAT AUG 5 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A COLD FRONT HAS BROUGHT GUSTY NORTHWEST WINDS OF 20 TO 35 MPH TO
THE REGION. THIS COMBINED WITH LOW HUMIDITY VALUES OF 20 TO 25
PERCENT HAS CREATED THE POTENTIAL FOR VERY LARGE AND WIND DRIVEN
GRASS FIRES. CONDITIONS WILL IMPROVE AROUND SUNSET WHEN THE WINDS
WILL DECREASE AND HUMIDITIES WILL START TO RISE AGAIN.

DUE TO THE RED FLAG CONDITIONS...ANY FIRES FROM THIS AFTERNOON OR
TONIGHT WILL NEED TO BE FULLY EXTINGUISHED AND CLOSELY MONITORED
AS THE POTENTIAL FOR REIGNITION WILL BE HIGH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

LEBLANG
000 
WWUS83 KBIS 060059
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
759 PM CDT SAT AUG 5 2006


NDZ017>022-031>036-040>047-050-060200-
/O.CAN.KBIS.FW.W.0020.000000T0000Z-060806T0200Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
759 PM CDT SAT AUG 5 2006 /659 PM MDT SAT AUG 5 2006/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DIMINISHED SUBSTANTIALLY AND RELATIVE HUMIDITIES WILL
CONTINUE TO RISE ABOVE CRITICAL VALUES IN THE NEXT ONE TO TWO
HOURS. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. 

$$
TWH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 4, 2:10 PM MDT, 8 minutes earlier.

Area forecast discussion, Aug 4, 2:10 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT FRI AUG 4 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
A SURFACE LOW...OVER WESTERN NORTH DAKOTA...AND ITS ATTENDANT WARM
AND COLD FRONTS WILL PROVIDE FOCUS FOR THUNDERSTORMS STATEWIDE
TONIGHT...AND IN MY EXTREME EASTERN FORECAST AREA SATURDAY MORNING.
CAPPING IN THE WARM SECTOR IS STRONG BUT WE MAY YET STILL REACH
CONVECTIVE TEMPERATURES. AN IMPULSE MOVING EAST ACROSS SASKATCHEWAN
MAY LIGHT UP ACTIVITY AGAIN NORTH OF THE WARM FRONT...NEAR THE
INTERNATIONAL BORDER. IN THE FAR WEST THE ARRIVAL OF THE COLD FRONT
MAY ALSO SET OFF STORMS. UPPER LEVEL RIDGE BUILDING SATURDAY
AFTERNOON WILL DRY THE WEATHER OUT AGAIN. THE RIDGE WILL REMAIN IN A
FAVORABLE POSITION FOR CONTINUED DRYING UNTIL MONDAY NIGHT WHEN
RETURNING MOISTURE MAY DESTABILIZE THE ATMOSPHERE. WILL WAIT A
COUPLE OF MORE MODEL RUNS TO CONFIRM THIS SCENARIO BEFORE PUTTING IN
POPS FOR MONDAY NIGHT.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT
EXTENDED FORECAST CONTINUES WITH A SURFACE FRONTAL SYSTEM MID-WEEK
THAT WILL BE THE FOCUS OF MUCH WARMER TEMPERATURES ONCE AGAIN AND
THE CHANCE FOR SHOWERS AND THUNDERSTORM TUESDAY NIGHT AND WEDNESDAY.
MAX TEMPS INCREASED SLIGHTLY FROM GUIDANCE DUE TO THE CONTINUED
DROUGHT CONDITIONS. UPPER LEVEL RIDGE BREAKS DOWN WITH THE
THUNDERSTORMS BUT REBUILDS QUICKLY TO THE WEST. LATE IN THE PERIOD
MODEL INCONSISTENCIES INCREASE AND CONFIDENCE DECREASES.

&&

.FIRE WEATHER...
RHS OF 20 PERCENT AND POST COLD FRONTAL WINDS OF 20 TO 30 MPH WILL
REQUIRE A RED FLAG WARNING FOR THE SOUTHWEST AND SOUTH CENTRAL
SATURDAY AFTERNOON AND EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NDZ019-NDZ020-NDZ034-NDZ035-NDZ036-NDZ042-NDZ045-NDZ046-NDZ047-
NDZ050.

RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 9 PM CDT /8 PM
MDT/ SATURDAY FOR NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022-
NDZ031-NDZ032-NDZ033-NDZ034-NDZ035-NDZ036-NDZ040-NDZ041-NDZ042-
NDZ043-NDZ044-NDZ045-NDZ046-NDZ047-NDZ050.

&&

RSL/CP
Hazardous weather outlook, Aug 4, 3:43 AM MDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
443 AM CDT FRI AUG 4 2006

NDZ001-002-009-010-017-018-031>033-040-041-043-044-050945-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY.
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER..SOME
THUNDERSTORMS MAY CONTAIN WIND GUSTS UP TO 50 MPH.

DRY THUNDERSTORMS MAY ALSO DEVELOP...MAINLY IN SOUTHWEST NORTH
DAKOTA. THIS COULD BE A CONCERN DUE TO THE POSSIBLE IGNITION OF
WILDFIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH
CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NDZ019>022-034>036-042-045>047-050-050945-
MERCER-OLIVER-MCLEAN-SHERIDAN-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-
EMMONS-LOGAN-MCINTOSH-
443 AM CDT FRI AUG 4 2006 /343 AM MDT FRI AUG 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY SOUTH WINDS...VERY LOW RELATIVE HUMIDITIES AND THE
THREAT FOR DRY THUNDERSTORMS WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS TODAY. A RED FLAG WARNING HAS BEEN ISSUED DUE TO THIS
CONCERN.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG A TROUGH OF LOW
PRESSURE. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON WITH
DAMAGING WIND BEING THE LARGEST CONCERN...ALTHOUGH WIDESPREAD
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTHWEST AND SOUTH
CENTRAL...WHERE VERY DRY RANGE CONDITIONS ARE PRESENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NDZ003>005-011>013-023-025-037-048-051-050945-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER-
STUTSMAN-LA MOURE-DICKEY-
443 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A NEARLY STATIONARY WARM FRONT AND ADVANCING TROUGH OF LOW
PRESSURE WILL LEAD TO THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT.
SOME THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL DEVELOP BEHIND A DEPARTING LOW PRESSURE SYSTEM
ON SATURDAY. THE STRONG WINDS...GUSTS UP TO 50 MPH...AND LOW
RELATIVE HUMIDITIES COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS.
THE BIGGEST CONCERN WILL BE IN THE SOUTH CENTRAL...WHERE VERY DRY
RANGE CONDITIONS ARE PRESENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

JC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:09 AM MDTRed Flag WarningBISBurleigh, Emmons, Grant, Kidder, Logan, McIntosh and 6 more16 hr
Aug 4, 5:19 AM MDTSevere Thunderstorm WarningBISBottineau56 min
Aug 4, 6:55 AM MDTSevere Thunderstorm WarningBISBottineau, Rolette65 min
Aug 4, 3:50 PM MDTSevere Thunderstorm WarningBISBurleigh, Morton55 min
Aug 4, 4:39 PM MDTSevere Thunderstorm WarningBISSioux66 min
Aug 4, 5:13 PM MDTSevere Thunderstorm WarningBISEmmons62 min
Aug 4, 5:45 PM MDTSevere Thunderstorm WarningBISSioux45 min

Nearby

Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.